Posted 11/6/2018 7:53 AM (GMT -7)
It can be from the biologic or unrelated. Generally speaking, we have much higher incidence of skin issues, whether that is a dry itchy skin, contact-dermatitis, eczema, and psoriasis. More severe cases of UC are more prone to have extra-intestinal-manifestations of UC, whether that is skin issues, eye or sinus inflammation, joint pains, and other like things...ugh. We already know our immune system is crazy and it might not entirely be happy attacking just the large intestine.
Generally an allergy to a medication manifests itself as a body-wide rash, not localized to a small area like the ankles. Ankles makes me think that your laundry detergent against your skin has caused a reaction, due to strong perfumes, harsh chemicals, and the like (more a contact-dermatitis thing). For me, the rash was around my collar/neck, shoulders, and around the armpits; allergic reaction from my body wash and detergent.
I've had contact-dermatitis on a few occasions and it was related to the harsh laundry detergent, body soap and shampoo I was using, milder products helped immensely! Have you changed any of your soaps, shampoos, or detergents lately? Consider using psoriasis-safe soaps and shampoos (dove makes some) and you can ask your pharmacist to point you to the mildest products without perfumes that are safe for those with skin issues. You can try applying anti-histamine sprays, and applying anti-itch creams with hydro-cortisone to reduce the swelling and redness.
Certainly tell your gasteroenteroligist. Certainly see a dermatoligist.
Moderator Ulcerative Colitis
John, 40, UC Proctosigmoiditis
Rx: Remicade @5mgs/kg/6wks; daily 75mgs 6MP, 4.8g generic-Lialda, and rowasa
You might have UC if your dream home renovation project is to add one of those techie Japanese toilets with voice activated seat warmer, bidet, deodorizer, and soothing music...